Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took pill after unprotected sex and started bleeding. What are the chances of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi. My name is XXXXXXX. I took the after morning pill when my boyfriend and I discovered that the condom broke (it broke at the bottom not on the top). About a few days later I had sex with my boyfriend again with condom and it was fine this time. But after intercourse I bled and it's been bleeding for 4 days then it finished. I think it was fake period because my period was just over about a week. So I am curious that will I still get pregnant after this bleeding? And why I was bleeding like that?
Posted Sun, 25 Nov 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for writing.

No pregnancy is a rare possibility. This is because you have used a condom and took a morning pill.

If you do not have any prior history of unprotected contact then pregnancy cannot be the reason for your bleeding.

The bleeding might have started due to the use of morning pill for condom breach.
This is because these pills are hormonal and do produce side effects like early bleeding or unexpected vaginal bleeding after their use. These side effects are usually seen within first 10 days of its use.

Still to be sure you can do a pregnancy test if you do not menstruate at your expected period date.

Take care.
Above answer was peer-reviewed by
Follow-up: Took pill after unprotected sex and started bleeding. What are the chances of pregnancy? 27 minutes later
Thank you very much for your reply. I feel so much relax now. Thank you.
Answered by Dr. Asra Ishtiaq Ahmed 38 minutes later
You are most welcome for queries.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor